IPC alerts about Amphotericin B-related adverse effects!!
8 Feb 2023 • Amphotericin B (Liposomal), a well-known antifungal medication, has been related to adverse drug reactions (ADRs) including hearing impairments and tachycardia, according to the Indian Pharmacopoeia Commission's (IPC) most current drug safety alert for the month of January. This followed a preliminary review of the Pharmacovigilance Programme of India (PVPI) database's adverse drug reactions (ADRs). Amphotericin B is an antifungal that is used to treat leishmaniasis, cryptococcal meningitis in HIV-infected individuals, and fungal infections in neutropenic patients. Depending on the dosage found in body fluids and the susceptibility of the fungus, Amphotericin B has fungicidal or fungistatic effects. The drug affects susceptible fungus by attaching to sterols (ergosterol) in their cell membranes. Amphotericin B, a polyene, binds to ergosterol in an irreversible manner, causing membrane integrity to be disrupted and ultimately leading to cell death. According to a preliminary examination of Adverse Drug Reactions (ADRs) from the PVPI database, Amphotericin B can cause Tachycardia and hearing difficulties. In light of the the above, the Indian Pharmacopoeia Commission, Ministry of Health & Family Welfare, has advised healthcare professionals, patients, and consumers to closely monitor any potential for the aforementioned adverse drug reactions (ADRs) associated with the use of the above- mentioned suspected drugs. Further, the safety alert added, if such reaction is encountered, please report to the NCC-PVPI, IPC by filling of Suspected Adverse Drug Reactions Reporting Form/Medicines.
Source: Medical Dialogues | Read full story